helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
John472733

How to Combat Nausea from Carbidopa/Levodopa

11 posts in this topic

Hello,

I am desperately seeking suggestions on how to combat nausea from my prescribed Carbidopa/ Levodopa.

Recently, I have experienced degeneration in my left arm. Without medication, I have tremors, numbness, tingling, and pain and it is difficult for me to perform day to day tasks.

Prescribed Medications and Dosages:

  • Carbidopa/Levodopa 25/100: 2 pills 3 times per day
  • Pramipexole Dihydro .25 mg: 1 pill 3 times per day

Background

When my symptoms were less severe, I was taking 1/2 Carbidopa/Levidopa pill 3 times per day (total of 1.5 pills per day)

  • As my symptoms worsened, my doctor said to increase dosage of Carbidopa/Levidopa pills to 2 pills 3 times per day. 
  • The increased dosage made me terribly ill- my nausea was so severe that I was completely unable to function.
  • I have been taking 1 Carbidopa/Levidopa pill 3 times a day (vs. the recommended 6 pills per day). I have experienced mild nausea with fatigue. However,  I still have tremors in my left arm with this lower dosage and as the medication begins to wear off, it is difficult for me to perform many common daily tasks.

Questions

  • Should medication be taken before, during, or after meals? Any recommended or prohibited foods with the medication?
  • Can the medication be taken in smaller dosages throughout the day? For example,take 1 Carbidopa/Levodopa pill 6 times per day
  • Should the medication be taken at the exact same time each day?
  • I only tried taking the 6 Carbidopa/Levodopa pills for a few days and then reduced the dosage due to nausea. Is it worth trying to take 6 again? How quickly do you recommend increasing the dosage from my current dosage of 3 pills daily?
  • Any alternative medications?

Thanks in advance for your time, understanding, and guidance.

 

Share this post


Link to post
Share on other sites

Remember one rule is that timing is critical in Parkinson and staying with two or three times a day dosing and just continuing to escalate doses is usually a suboptimal way to try to achieve the best symptom control.

  • Should medication be taken before, during, or after meals? Any recommended or prohibited foods with the medication? -Usually we say give the meds a half hour to hour head start before meeting.  Rarely protein needs to be restricted but this is very rare in my experience and it does not apply to everyone.
  • Can the medication be taken in smaller dosages throughout the day? For example,take 1 Carbidopa/Levodopa pill 6 times per day -YES
  • Should the medication be taken at the exact same time each day? -Yes, that is preferable.
  • I only tried taking the 6 Carbidopa/Levodopa pills for a few days and then reduced the dosage due to nausea. Is it worth trying to take 6 again? How quickly do you recommend increasing the dosage from my current dosage of 3 pills daily? -See my above response; also add Carbidopa/Lodosyn to each dose for nausea.  Also a medication called Domperidone works well for nausea.

Good luck.

Share this post


Link to post
Share on other sites

I have a terrible time with nausea from the sinemet. I have tried everything and the only thing that helps me is to take carbidopa with every dose.  Sometimes I have to take 2.  It is expensive but I have been blessed with goof insurance.  Sometimes the caridopa isnt enough. I take my meds with g'ale

I wish i could help b/c know how horrible the nausea can be.

if you get other tips please post

Share this post


Link to post
Share on other sites

Carbidopa.... and a medication called domperidone not available in the US is helpful.

Share this post


Link to post
Share on other sites

deglycyrrhizinated licorice (DGL) has worked very well for me. It taste like a sweet tart candy , as I am not a fan of Licorice. I also take C/L 25-100 six times per. day with plenty of water 30 mins. before eating if possible .

Greg

Share this post


Link to post
Share on other sites

Thanks for the comment Greg

Share this post


Link to post
Share on other sites

Thanks, I will try that! Do you take the DGL with medication or meals? How many DGL per day? 

Share this post


Link to post
Share on other sites

I will leave others to reply to these questions.  We use carbidopa or domperidone for nausea in our practice.  Good luck.

Share this post


Link to post
Share on other sites

What is DGL and where do you get it>? I have never heard of it before

Share this post


Link to post
Share on other sites

I am not familiar either with DGL, but will post.

We use carbidopa and/or domperidone for nausea.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now